Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 11, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Mar 29, 2004, 4:27 PM CST for Johnson County, Otoe County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2004, 4:27 PM CST (22:27 UTC)
- Expired
- Mar 29, 2004, 5:00 PM CST
- In force
- 33 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Johnson County, NE, Otoe County, NE
The radar
The Omaha radar (KOAX), 90 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:50 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 29, 2:50 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 250 PM CST MON MAR 29 2004 .DISCUSSION... MAIN FORECAST PROBLEMS REVOLVE AROUND INSTABILITY SHOWERS AND THUNDERSTORMS ENDING EARLY THIS EVENING...THEN COOLER TEMPERATURES ON TUESDAY AND WEDNESDAY. UPPER AIR ANALYSIS FROM THIS MORNING INDICATED COLD CORE OF -30 TO -32 AT H5 CENTERED ACROSS THE CENTRAL PLAINS. STEEP LAPSE RATES APPROACHING DRY ADIABATIC RESULTED WITH SHOWERS BECOMING MORE NUMEROUS THROUGH LATE MORNING...BUILDING INTO SCATTERED THUNDERSTORMS WITH SEVERE HAIL JUST BEFORE NOON. NUMEROUS LOW-TOPPED THUNDERSTORMS DEVELOPED...AND WITH FREEZING LEVEL ONLY AROUND 5K ASL...IT DIDNT TAKE MUCH TO GENERATE SOME ICE. THAT ACTIVITY APPEARS TO HAVE WEAKENED BY MID AFTERNOON...WITH JUST RAIN AND SOME GUSTY WINDS STILL OCCURRING. THE BACK EDGE OF THE PRECIPITATION LOOKS TO HAVE CLEARED THE NORTHWESTERN CWA...SO WILL MAKE FINAL ADJUSTMENTS TO THE GRIDS BEFORE PUBLISH TIME. THE UPPER LEVEL LOW WILL CONTINUE TO SPIN OVERNIGHT AS A STRATOCU DECK ACROSS EASTERN SOUTH DAKOTA AND SOUTHWEST MINNESOTA SETTLES SOUTHWARD INTO OUR REGION. THUS...WILL HAVE TO ADJUST THE CLOUD COVER JUST A BIT...TO ACCOUNT FOR INCREASING CLOUDS FROM THE NORTH TONIGHT...AND HIGHER CLOUD COVER ACROSS THE EASTERN CWA ON TUESDAY. HAVE TOSSED AROUND THE THOUGHT OF ADDING SOME SPRINKLES FOR AREAS ALONG AND EAST OF THE MISSOURI RIVER ON TUESDAY. BUT AFTER LOOKING AT 18Z META...FEEL THAT THE LAST SPOKE OF VORTICITY WILL BE JUST EAST OF THE AREA...AND THE COLD CORE ALOFT SHIFT WELL INTO THE MID MISSISSIPPI RIVER VALLEY. FOR NOW...HAVE OPTED FOR A DRY FORECAST, BUT WITH INCREASED CLOUD COVER AS LAPSE RATES STILL STEEP ENOUGH FOR CLOUD GENERATION IN MOIST H85 LAYER. COLD TROUGH ALSO SETTLES ACROSS THE FORECAST AREA ON TUESDAY AND FEEL THAT COOLER MAV GUIDANCE IS THE WAY TO GO WITH HIGHS IN THE 40S FOR MOST LOCATIONS. COOLER TEMPERATURES WILL PERSIST INTO WEDNESDAY AS COLD TROUGH REMAINS ACROSS THE MID TO UPPER MISSISSIPPI RIVER VALLEY REGION. HAVE OPTED FOR A BIT WARMER ON THURSDAY...BUT STILL NOT OVERLY OPTIMISTIC. IN THE EXTENDED...THE FOCUS SHIFTS TO THE SOUTHWESTERN UNITED STATES AS THE NEXT SHORT WAVE CLOSES OFF ACROSS THE FOUR CORNERS REGION. HAVE DECIDED TO KEEP THE EXTENDED FORECAST DRY AT THIS POINT WITH PRECIPITATION CHANCES JUST WEST OF THE FORECAST AREA THROUGH THE PERIOD. THE MODELS BEGIN TO OPEN THE LOW ON SUNDAY...BUT CONFIDENCE LEVEL IS LOW IN THE ABILITY OF SHORT WAVES TO BEGIN PUSHING IT EAST. IF THIS INDEED OCCURS...WE COULD EVENTUALLY SEE A CHANCE OF PRECIPITATION LATER ON SUNDAY OR MONDAY...BUT AGAIN FOR NOW DUE TO THE UNCERTAINTY, DRY FORECAST SEEMS BEST ROUTE AT THIS TIME. THROUGH THAT TIME...EXPECT SEASONAL TEMPERATURES WITH NO LARGE SWINGS ABOVE OR BELOW. && WATCHES/WARNINGS/ADVISORIES... .NE...NONE. .IA...NONE. && DEWALD
Hazardous weather outlook, Mar 29, 12:58 PM CST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1258 PM CST MON MAR 29 2004 IAZ043-NEZ011-012-015>018-030>034-042>044-300000- ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-KNOX-MADISON-MONONA IA- PIERCE-PLATTE-STANTON-THURSTON-WAYNE- 1258 PM CST MON MAR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH MUCH OF THE AFTERNOON...AND THEN DISSIPATE EARLY THIS EVENING. SOME OF THE STRONGEST STORMS MAY BE ABLE TO PRODUCE PEA SIZE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED THIS AFTERNOON OR TONIGHT. IAZ055-056-069-079-080-090-091-NEZ045-050>053-065>068-078-088>093- 300000- BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON- LANCASTER-MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE- POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA- WASHINGTON- 1258 PM CST MON MAR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT PEA SIZE HAIL TO QUARTER SIZE WILL BE POSSIBLE THIS AFTERNOON ACROSS SOUTHEASTERN NEBRASKA AND SOUTHWEST IOWA. WIND GUSTS OF 35 TO 50 MPH WILL ALSO ACCOMPANY SCATTERED THUNDERSTORMS THAT WILL CONTINUE TO DEVELOP THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR TONIGHT IN SOME AREAS...ALTHOUGH A SEVERE THUNDERSTORM WATCH IS NOT ANTICIPATED AT THIS TIME. DEWALD
In the hours before
Local storm report, Mar 29, 1:04 PM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
104 PM CST MON MAR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL WILBER 40.48N 96.96W
03/29/2004 0.88 INCH SALINE NE EMERGENCY MNGR
&&
DEWALDLocal storm report, Mar 29, 1:19 PM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
119 PM CST MON MAR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 2 N CLATONIA 40.49N 96.85W
03/29/2004 1.00 INCH GAGE NE PUBLIC
&&
DEWALDLocal storm report, Mar 29, 1:28 PM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
128 PM CST MON MAR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL 3 NE LOGAN 41.68N 95.75W
03/29/2004 0.75 INCH HARRISON IA PUBLIC
&&
DEWALDLocal storm report, Mar 29, 1:32 PM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE OMAHA NE
132 PM CST MON MAR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 3 NE LOGAN 41.68N 95.75W
03/29/2004 0.75 INCH HARRISON IA PUBLIC
&&
DEWALDLocal storm report, Mar 29, 1:49 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
149 PM CST MON MAR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL 3 SW SOUTH BEND 40.97N 96.29W
03/29/2004 0.75 INCH CASS NE PUBLIC
&&
DEWALDLocal storm report, Mar 29, 2:18 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE OMAHA NE
218 PM CST MON MAR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL ASHLAND 41.04N 96.37W
03/29/2004 1.00 INCH SAUNDERS NE EMERGENCY MNGR
1215 PM HAIL 3 SW SOUTH BEND 40.97N 96.29W
03/29/2004 0.75 INCH CASS NE PUBLIC
1220 PM HAIL WAVERLY 40.91N 96.53W
03/29/2004 0.50 INCH LANCASTER NE TRAINED SPOTTER
MOSTLY PEA SIZE.
1233 PM HAIL 6 NE ARLINGTON 41.52N 96.27W
03/29/2004 0.75 INCH WASHINGTON NE TRAINED SPOTTER
1235 PM HAIL 6 N ARLINGTON 41.54N 96.36W
03/29/2004 0.25 INCH WASHINGTON NE TRAINED SPOTTER
PEA SIZE HAIL COVERING THE GROUND.
1243 PM HAIL 2 W CRETE 40.63N 97.00W
03/29/2004 0.25 INCH SALINE NE TRAINED SPOTTER
35 TO 40 MPH WIND GUSTS.
1251 PM HAIL 4 SW WILBER 40.44N 97.02W
03/29/2004 0.25 INCH SALINE NE EMERGENCY MNGR
0104 PM HAIL WILBER 40.48N 96.96W
03/29/2004 0.88 INCH SALINE NE EMERGENCY MNGR
0110 PM HAIL 3 NE LOGAN 41.68N 95.75W
03/29/2004 0.75 INCH HARRISON IA PUBLIC
0115 PM HAIL 1 E WILBER 40.48N 96.94W
03/29/2004 0.75 INCH SALINE NE PUBLIC
0115 PM HAIL 2 N CLATONIA 40.49N 96.85W
03/29/2004 1.00 INCH GAGE NE PUBLIC
&&
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 12:02 PM CST | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Saunders | 28 min |
| Mar 29, 12:23 PM CST | Severe Thunderstorm Warning | OAX | Washington | 37 min |
| Mar 29, 1:05 PM CST | Severe Thunderstorm Warning | OAX | Gage, Saline | 40 min |
| Mar 29, 4:59 PM CST | Severe Thunderstorm Warning | OAX | Johnson | 21 min |
| Mar 29, 1:09 PM CST | Severe Thunderstorm Warning | OAX | Harrison | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.